×

zbMATH — the first resource for mathematics

A proximal method for identifying active manifolds. (English) Zbl 1170.90460
Summary: The minimization of an objective function over a constraint set can often be simplified if the “active manifold” of the constraints set can be correctly identified. In this work we present a simple subproblem, which can be used inside of any (convergent) optimization algorithm, that will identify the active manifold of a “prox-regular partly smooth” constraint set in a finite number of iterations.

MSC:
90C26 Nonconvex programming, global optimization
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Al-Khayyal, F., Kyparisis, J.: Finite convergence of algorithms for nonlinear programs and variational inequalities. J. Optim. Theory Appl. 70(2), 319–332 (1991) · Zbl 0732.90076 · doi:10.1007/BF00940629
[2] Burke, J.V., Moré, J.J.: On the identification of active constraints. SIAM J. Numer. Anal. 25(5), 1197–1211 (1988) · Zbl 0662.65052 · doi:10.1137/0725068
[3] Hare, W.L.: Functions and sets of smooth substructure: relationships and examples. Comput. Optim. Appl. 33(2–3), 249–270 (2006) · Zbl 1103.90100 · doi:10.1007/s10589-005-3059-4
[4] Hare, W.L., Lewis, A.S.: Identifying active constraints via partial smoothness and prox-regularity. J. Convex Anal. 11(2), 251–266 (2004) · Zbl 1178.90314
[5] Hare, W.L., Lewis, A.S.: Identifying active manifolds. Alg. Oper. Res. 2, 1000–1007 (2007) · Zbl 1206.49017
[6] Hiriart-Urruty, J.B., Lemaréchal, C.: Convex Analysis and Minimization Algorithms II. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 306. Springer, Berlin (1993). Advanced theory and bundle methods · Zbl 0795.49002
[7] Lewis, A.S.: Active sets, nonsmoothness, and sensitivity. SIAM J. Optim. 13(3), 702–725 (2002). Electronic, 2003 · Zbl 1055.90072 · doi:10.1137/S1052623401387623
[8] Nocedal, J., Wright, S.J.: Numerical Optimization. Springer Series in Operations Research. Springer, New York (1999) · Zbl 0930.65067
[9] Poliquin, R.A., Rockafellar, R.T.: Generalized Hessian properties of regularized nonsmooth functions. SIAM J. Optim. 6(4), 1121–1137 (1996) · Zbl 0863.49010 · doi:10.1137/S1052623494279316
[10] Poliquin, R.A., Rockafellar, R.T.: Prox-regular functions in variational analysis. Trans. Am. Math. Soc. 348(5), 1805–1838 (1996) · Zbl 0861.49015 · doi:10.1090/S0002-9947-96-01544-9
[11] Poliquin, R.A., Rockafellar, R.T., Thibault, L.: Local differentiability of distance functions. Trans. Am. Math. Soc. 352(11), 5231–5249 (2000) · Zbl 0960.49018 · doi:10.1090/S0002-9947-00-02550-2
[12] Shapiro, A.: Existence and differentiability of metric projections in Hilbert spaces. SIAM J. Optim. 4(1), 130–141 (1994) · Zbl 0793.41021 · doi:10.1137/0804006
[13] Shapiro, A., Al-Khayyal, F.: First-order conditions for isolated locally optimal solutions. J. Optim. Theory Appl. 77(1), 189–196 (1993) · Zbl 0792.90074 · doi:10.1007/BF00940785
[14] Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 317. Springer, Berlin (1998)
[15] Wright, S.J.: Identifiable surfaces in constrained optimization. SIAM J. Control Optim. 31(4), 1063–1079 (1993) · Zbl 0804.90105 · doi:10.1137/0331048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.